Open Access

Common Fixed Point Theorems for Hybrid Pairs of Occasionally Weakly Compatible Mappings Satisfying Generalized Contractive Condition of Integral Type

Fixed Point Theory and Applications20072007:054101

DOI: 10.1155/2007/54101

Received: 29 January 2007

Accepted: 10 June 2007

Published: 10 September 2007

The Erratum to this article has been published in Fixed Point Theory and Applications 2008 2008:274793

Abstract

We obtain several fixed point theorems for hybrid pairs of single-valued and multivalued occasionally weakly compatible maps defined on a symmetric space satisfying a contractive condition of integral type. The results of this paper essentially contain every theorem on hybrid and multivalued self-maps of a metric space as a special case.

Erratum http://dx.doi.org/10.1155/2008/274793

[123456789101112131415161718192021]

Notes

Authors’ Affiliations

(1)
Department of Mathematics, Indiana University
(2)
Department of Mathematics, Lahore University of Management Sciences

References

  1. Sessa S: On a weak commutativity condition of mappings in fixed point considerations. Publications de l'Institut Mathématique 1982, 32(46): 149–153.MathSciNetMATHGoogle Scholar
  2. Jungck G: Compatible mappings and common fixed points. International Journal of Mathematics and Mathematical Sciences 1986,9(4):771–779. 10.1155/S0161171286000935MathSciNetView ArticleMATHGoogle Scholar
  3. Jungck G: Common fixed points for noncontinuous nonself maps on nonmetric spaces. Far East Journal of Mathematical Sciences 1996,4(2):199–215.MathSciNetMATHGoogle Scholar
  4. Jungck G, Rhoades BE: Fixed point theorems for occasionally weakly compatible mappings. Fixed Point Theory 2006,7(2):287–296.MathSciNetMATHGoogle Scholar
  5. Branciari A: A fixed point theorem for mappings satisfying a general contractive condition of integral type. International Journal of Mathematics and Mathematical Sciences 2002,29(9):531–536. 10.1155/S0161171202007524MathSciNetView ArticleMATHGoogle Scholar
  6. Rhoades BE: Two fixed-point theorems for mappings satisfying a general contractive condition of integral type. International Journal of Mathematics and Mathematical Sciences 2003,2003(63):4007–4013. 10.1155/S0161171203208024MathSciNetView ArticleMATHGoogle Scholar
  7. Aliouche A: A common fixed point theorem for weakly compatible mappings in symmetric spaces satisfying a contractive condition of integral type. Journal of Mathematical Analysis and Applications 2006,322(2):796–802. 10.1016/j.jmaa.2005.09.068MathSciNetView ArticleMATHGoogle Scholar
  8. Vijayaraju P, Rhoades BE, Mohanraj R: A fixed point theorem for a pair of maps satisfying a general contractive condition of integral type. International Journal of Mathematics and Mathematical Sciences 2005,2005(15):2359–2364. 10.1155/IJMMS.2005.2359MathSciNetView ArticleMATHGoogle Scholar
  9. Zhang X: Common fixed point theorems for some new generalized contractive type mappings. Journal of Mathematical Analysis and Applications 2007,333(2):780–786. 10.1016/j.jmaa.2006.11.028MathSciNetView ArticleMATHGoogle Scholar
  10. Nadler SB Jr.: Multi-valued contraction mappings. Pacific Journal of Mathematics 1969, 30: 475–488.MathSciNetView ArticleMATHGoogle Scholar
  11. Naidu SVR: Fixed points and coincidence points for multimaps with not necessarily bounded images. Fixed Point Theory and Applications 2004,2004(3):221–242. 10.1155/S1687182004308090MathSciNetView ArticleMATHGoogle Scholar
  12. Singh SL, Mishra SN: Coincidences and fixed points of nonself hybrid contractions. Journal of Mathematical Analysis and Applications 2001,256(2):486–497. 10.1006/jmaa.2000.7301MathSciNetView ArticleMATHGoogle Scholar
  13. Dube LS: A theorem on common fixed points of multi-valued mappings. Annales de la Societé Scientifique de Bruxelles 1975,89(4):463–468.MathSciNetMATHGoogle Scholar
  14. Azam A, Beg I: Coincidence points of compatible multivalued mappings. Demonstratio Mathematica 1996,29(1):17–22.MathSciNetMATHGoogle Scholar
  15. Kamran T: Common coincidence points of -weakly commuting maps. International Journal of Mathematics and Mathematical Sciences 2001,26(3):179–182. 10.1155/S0161171201005245MathSciNetView ArticleMATHGoogle Scholar
  16. Hadžić O: Common fixed point theorems for single-valued and multivalued mappings. Review of Research. Faculty of Science. Mathematics Series 1988,18(2):145–151.MathSciNetMATHGoogle Scholar
  17. Kaneko H, Sessa S: Fixed point theorems for compatible multi-valued and single-valued mappings. International Journal of Mathematics and Mathematical Sciences 1989,12(2):257–262. 10.1155/S0161171289000293MathSciNetView ArticleMATHGoogle Scholar
  18. Kaneko H: A common fixed point of weakly commuting multi-valued mappings. Mathematica Japonica 1988,33(5):741–744.MathSciNetMATHGoogle Scholar
  19. Chang TH: Common fixed point theorems for multivalued mappings. Mathematica Japonica 1995,41(2):311–320.MathSciNetMATHGoogle Scholar
  20. Shrivastava PK, Bawa NPS, Nigam SK: Fixed point theorems for hybrid contractions. Varāhmihir Journal of Mathematical Sciences 2002,2(2):275–281.MathSciNetMATHGoogle Scholar
  21. Taylor LE: A contractive mapping without fixed points. Notices of the American Mathematical Society 1977, 24: A-649.Google Scholar

Copyright

© M. Abbas and B. E. Rhoades 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.